Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 216, NWS Paducah, KY

July 5, 2004Christian County, Trigg County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Jul 5, 2004, 1:28 PM CDT for Christian County, Trigg County, Kentucky. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2004, 1:28 PM CDT (18:28 UTC)
Expired
Jul 5, 2004, 2:15 PM CDT
In force
47 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

Counties Christian County, KY, Trigg County, KY

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 12:50 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2320 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2320 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:00 AM CDT, 10 hours 28 minutes earlier.

Area forecast discussion, Jul 5, 3:00 AM CDT, 10 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
300 AM CDT MON JUL 5 2004

.DISCUSSION...

06Z META PEGS UPSTREAM CONVECTION OVER KC MO AND DIVES IT ESE ACROSS
PAH FA THIS AM. RADAR MOSAIC ALREADY SHOWS SOME DEVELOPMENT OVER
CNTL MO...OUT AHEAD OF AFOREMENTIONED AREA...AND LOWER TROPOSPHERIC DATA
REVEALS THETA-E RIDGE LAYING IN WAIT OVERTOP PAH FA. HAVE THEREFORE
ADJUSTED POPS/WX TO ACCOUNT FOR BOTH AN ADVECTIVE AM AND DIURNALLY
ENHANCED PM POP...BUT CHOSE NOT TO BE OVERLY DETAILED BY PASTING A
SLIGHT CHANCE EVERYWHERE.

AFTER THAT ITS A LULL...W/PCPN CHANCES DEPARTING NERN PTNS FA LATE
TONIGHT-EARLY TOMORROW...THEN RETURNING...NW TO SE...TUE PM AS
FRONTAL BOUNDARY APPROACHES. LATEST MODEL GUIDANCE SUGGESTS PEAK IN
POPS TUE NIGHT W/FROPA OCCURRING BY MIDDAY WED. MODELS HAVE BEEN
CONSISTENTLY PUSHING THE FRONT THRU...AND W/ETA AND GFS NOW STARTING
TO COME A LTL MORE IN LINE...HAVE PRETTY MUCH BOUGHT INTO FROPA OVER
ALL OF FA SAVE FAR SE BY 18Z WED...DEPARTING SERN MOST PTNS BY END
OF DAY WED.

AFTER THAT THE FORECAST IS LITTLE CHANGED W/THE MED TO LONG RANGE
GFS/MRF VERY CONSISTENT W/ITS PREVIOUS COUPLE RUNS. HAVE THEREFORE
ONLY TWEEKED SLIGHTLY PER LATEST DATA.

CONTINUE TO FAVOR A META/ETA NEAR TERM SOLUTION...BUT GFS IS VERY
CLOSE...AS IS MOST MOS NOS. THEREFORE TEMP FORECAST REFLECTS BIAS
TOWARD ETA MOS EARLY...BLENDING INTO GFS BIASED NOS BY MID TO LONG
RANGE...WHICH HAS BEEN OUR PERSISTENCE STRATEGY FOR ABOUT A WEEK
NOW. NEWEST DATA SUPPORTS CONTINUATION OF HEADLINING HIS AROUND 100
THIS PM.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jul 5, 3:49 AM CDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
349 AM CDT MON JUL 5 2004

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-061000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD...
MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN...
HARRISBURG...CARMI...CARBONDALE AND CAIRO
349 AM CDT MON JUL 5 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS THE QUAD
STATE TODAY AND TONIGHT. THE PRIMARY WEATHER THREATS FROM SEVERE
STORMS...IF THEY OCCUR...WILL BE DAMAGING WINDS AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TUESDAY AND
WEDNESDAY. THE PRIMARY THREATS FROM SEVERE STORMS...IF THEY
OCCUR...WILL BE DAMAGING WINDS AND HEAVY RAIN.

THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY.
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME FOR
SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS
REQUESTED EARLY THIS WEEK.

In the hours before

Local storm report, Jul 5, 1:00 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
100 PM CDT MON JUL 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1210 PM     TSTM WND DMG     WADESVILLE              38.10N 87.79W
07/05/2004                   POSEY              IN   TRAINED SPOTTER

            UTILITY POLES SNAPPED. MINOR STRUCTURE DAMAGE TO SEVERAL
            HOMES IN MORRIS TOWNSHIP.

&&

SMITTY
Local storm report, Jul 5, 1:08 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
108 PM CDT MON JUL 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND GST     OWENSBORO               37.76N 87.12W
07/05/2004  60 MPH           DAVIESS            KY   TRAINED SPOTTER

            WIND GUST ON WEST SIDE OF TOWN.

&&

SMITTY
Local storm report, Jul 5, 1:11 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
111 PM CDT MON JUL 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0105 PM     HAIL             6 W OWENSBORO           37.76N 87.23W
07/05/2004  0.88 INCH        DAVIESS            KY   TRAINED SPOTTER

            NICKLE SIZE HAIL REPORTED NEAR COMMUNITY OF STANLEY.

&&

SMITTY
Local storm report, Jul 5, 1:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
120 PM CDT MON JUL 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0112 PM     TSTM WND DMG     EVANSVILLE              37.98N 87.54W
07/05/2004                   VANDERBURGH        IN   TRAINED SPOTTER

            NUMEROUS TREES DOWN AT UNIVERSITY OF EVANSVILLE AND
            MEMORIAL HIGH SCHOOL.

1240 PM     TSTM WND DMG     EVANSVILLE              37.98N 87.54W
07/05/2004                   VANDERBURGH        IN   TRAINED SPOTTER

            NUMBEROUS TREES DOWN ON CAMPUS OF UNIVERSITY OF
            EVANSVILLE AND MEMORIAL HIGH SCHOOL.

&&

SMITTY
Local storm report, Jul 5, 1:22 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
122 PM CDT MON JUL 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1240 PM     TSTM WND DMG     EVANSVILLE              38.65N 90.10W
07/05/2004                   ST. CLAIR          IL   TRAINED SPOTTER

            NUMEROUS TREES DOWN AT UNIVERSITY OF EVANSVILLE AND
            MEMORIAL HIGH SCHOOL.

&&

SMITTY
Local storm report, Jul 5, 1:25 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
125 PM CDT MON JUL 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1240 PM     TSTM WND DMG     EVANSVILLE              37.98N 87.54W
07/05/2004                   VANDERBURGH        IN   TRAINED SPOTTER

            NUMEROUS TREES DOWN AT UNIVERSITY OF EVANSVILLE AND
            MEMORIAL HIGH SCHOOL.

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 9:49 AM CDTSevere Thunderstorm WarningPAHPerry56 min
Jul 5, 10:06 AM CDTSevere Thunderstorm WarningPAHJefferson54 min
Jul 5, 10:25 AM CDTSevere Thunderstorm WarningPAHFranklin65 min
Jul 5, 10:46 AM CDTFlash Flood WarningPAHFranklin119 min
Jul 5, 10:53 AM CDTSevere Thunderstorm WarningPAHWilliamson37 min
Jul 5, 11:03 AM CDTSevere Thunderstorm WarningPAHHamilton42 min
Jul 5, 11:20 AM CDTSevere Thunderstorm WarningPAHJohnson, Saline55 min
Jul 5, 11:27 AM CDTSevere Thunderstorm WarningPAHHamilton18 min
Jul 5, 11:28 AM CDTSevere Thunderstorm WarningPAHWhite62 min
Jul 5, 11:35 AM CDTSevere Thunderstorm WarningPAHPope55 min
Jul 5, 12:32 PM CDTSevere Thunderstorm WarningPAHHenderson43 min
Jul 5, 12:52 PM CDTSevere Thunderstorm WarningPAHDaviess53 min
Jul 5, 1:01 PM CDTTornado WarningPAHCalloway29 min
Jul 5, 1:25 PM CDTFlash Flood WarningPAHChristian3 hr
Jul 5, 1:33 PM CDTFlash Flood WarningPAHDaviess87 min
Jul 5, 2:02 PM CDTSevere Thunderstorm WarningPAHTodd43 min
Jul 5, 4:19 PM CDTSevere Thunderstorm WarningPAHCalloway26 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.